MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5091-150
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id 105-5091-150 (b)(6); product type: ; implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the guidewire/stylet punctured the distal section of the echelon catheter.The patient was undergoing surgery for treatment of an aneurysm.The accessed vessel was the internal carotid artery with a diameter of 4 mm.It was noted the patient's vessel tortuosity was normal.It was reported that punctured echelon microcatheter in tip coil.It was reported that catheter puncture guidewire/stylet) occurred in the distal section.There was no friction or difficulty during insertion of the guidewire/stylet.Aside from the puncture, there was no other damage to the catheter.There was no kink or damage on the guidewire/pushwire/stylet.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting the lesion characteristics: internal carotid artery (ica), width of 4 mm, and a 2mm neck diameter; saccular.The cause of the catheter puncture was not determined.
 
Additional Manufacturer Narrative
H3: two echelon-10 micro catheters were returned for analysis.The guidewire/stylet used during the event were not returned.Due to the condition in which the echelon-10 micro catheters were returned it was unable to be determined which echelon belongs to which pli.(echelon 1) the echelon-10 total length was measured to be ~155.7cm.The echelon-10 useable length was measured to be ~148.2cm which is within s pecification.Upon visual inspection, no issues were found with the echelon-10 micro catheter hub.The catheter body was found to be kinked at ~118.0cm from distal tip.The echelon-10 micro catheter distal tip appeared to be shaped.The distal tip was found to be damaged.Upon further inspection there appeared to be a puncture at the proximal end of distal marker band.No other anomalies were observed.The echelon-10 micro catheter was flushed, water exited from the puncture and the distal tip.One in house x-pedion-10 guidewire was hydrated per the hydrophilic guidewire ifu.The in-house x-pedion-10 guidewire was inserted into the echelon-10 micro catheter hub and catheter lumen.No resistance was encountered; however, the mandrel was unable to pass through the distal tip as it exited through the punctured location.(echelon 2) the echelon-10 total length was measured to be ~155.6cm.The echelon-10 useable length was measured to be ~147.9cm which is within s pecification.Upon visual inspection, no issues were found with the echelon-10 micro catheter hub or catheter body.The echelon-10 micro catheter distal tip appeared to be shaped.The distal tip was found to be damaged.Upon further inspection there appeared to be a puncture at the proximal end of distal marker band.The distal marker band was found to be damaged (flattened).No other anomalies were observed.The echelon-10 micro catheter was flushed, water exited from the puncture and the distal tip.One in house x-pedion-10 guidewire was hydrated per the hydrophilic guidewire ifu.The in-house x-pedion-10 guidewire was inserted into the echelon-10 micro catheter hub and catheter lumen.No resistance was encountered; however, the mandrel was unable to pass through the distal tip as it exited through the punctured location.Based on the device analysis and reported information, the customer¿s report of ¿catheter puncture¿, was confirmed as the echelon-10 distal tip was found to be punctured.It is possible the shaping of the echelon-10 distal tip or guidewire distal tip shaping contributed to the event; however, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19751017
Report Number2029214-2024-01242
Device Sequence Number17788654
Product Code KRA
UDI-Device Identifier00847536005969
UDI-Public00847536005969
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2025
Device Model Number105-5091-150
Device Catalogue Number105-5091-150
Device Lot NumberB669341
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer07/18/2024
08/27/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/02/2024
09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown